A Guide to the Extrapyramidal Side-Effects of Antipsychotic Drugs
J Clin Psychiatry 2000;61(11):878 [book review]
© Copyright 2015 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
From our regular book review column.
Owens’s motivation for a biomedical clinical focus, instead of a research focus, for this well-written, single-authored book was, “There is little point in seeking the Holy Grail if you cannot recognize a cup”. Patient case histories illustrate and excellent tables and figures summarize Dr. Owens’s points, and the text ends with 25 pages of references. Extrapyramidal symptoms or side effects (EPS) are disorders of voluntary motor function. The most common medication “villains” that cause EPS are the antipsychotics, and EPS are among the most frequent adverse reactions to antipsychotic medications Increasing clinicians’ awareness of and vigilance for EPS and their impact on patients is increasingly important because newer (which is not synonymous with “atypical”) neuroleptics may produce subtler EPS than do older agents.